Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Apr 7, 2022, 4:21 PM EDT for Duval County, Florida. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2022, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 7, 2022, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.50 in
- Wind
- 55
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 24 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:33 PM EDT | TSTM WND GST 58 | 4 Ssw Fort Caroline, FL | ASOS STATION KCRG JACKSONVIL CRAIG. |
| Apr 7, 4:35 PM EDT | TSTM WND GST 58 | 4 Ssw Fort Caroline, FL | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4 SSW FORT CAROLINE. ASOS STATION KCRG JACKSONVIL CRAIG. |
| Apr 7, 4:40 PM EDT | TSTM WND DMG | 1 S Arlington, FL | LARGE TREE DOWN ON ROAD. |
| Apr 7, 4:50 PM EDT | TSTM WND DMG | 1 S Arlington, FL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 S ARLINGTON. LARGE TREE DOWN ON ROAD. |
| Apr 7, 4:50 PM EDT | HAIL 0.25 | 2 Nnw Neptune Beach, FL | LOCATION AND TIME APPROXIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1734 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.0
The text
As transmitted.
620
WWUS82 KJAX 072021
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Thu Apr 7 2022
FLZ125-232-325-425-072045-
Western Clay FL-Western Duval FL-South Central Duval FL-
Coastal Duval FL-
421 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of north central Clay
and central Duval Counties through 445 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, moving east at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Unf, Arlington, Neptune Beach, Ortega, Craig Field, San
Pablo, Little Talbot Island, Fort Caroline and Cecil Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3017 8190 3022 8202 3047 8140 3030 8138
TIME...MOT...LOC 2021Z 249DEG 31KT 3033 8159
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
CORLESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 3:59 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 7, 3:59 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
359 PM EDT Thu Apr 7 2022
.NEAR TERM [Through Tonight]...
A cold front over our area currently stretching from coastal Glynn
county to Suwannee county will continue to shift southeastward
and exit the area tonight. Scattered showers and storms continue
to develop along the frontal boundary. Some storms will be strong
with the best chance over the I-95 corridor in northeast Florida.
These storms could be capable of producing gusty winds, hail and
brief downpours. Showers and storms will shift southeastward
through northeast Florida and come to an end this evening. Cool,
dry air filters in behind the front with dewpoints already
dropping into the 40s for portions of southeast Georgia. Clear
skies tonight with lows below normal in the upper 40s to mid 50s.
.SHORT TERM [Friday Through Saturday Night]...
An upper level trough over the eastern CONUS and its trough axis
over the area on Friday will shift eastward of the region on
Saturday as an upstream upper level ridge builds over the central
CONUS. Surface high pressure will build into the western Gulf of
Mexico on Friday, then shift into the eastern Gulf on Saturday
and into the Florida peninsula Saturday night. Continued west-
northwest flow will maintain the cool and dry airmass over the
area. Breezy winds will develop each day with a tight pressure
gradient in place. Despite sunny skies, highs will be below normal
in the mid 60s to low 70s. There is a potential for Alma, GA to
set a new daily record low maximum temperature on Saturday. Clear
skies and subsiding winds overnight will promote radiational
cooling dropping overnight lows into low 40s to low 50s Friday
night and upper 30s to upper 40s Saturday night.
.LONG TERM [Sunday Through Wednesday]...
High pressure will move overhead on Sunday, then shift to the
east-northeast into the western Atlantic early next week. Dry
weather is expected through the long term period with only slight
chances of showers starting to nudge into the western edge of our
forecast area Wednesday night as the next frontal system
approaches. Temperatures will gradually warm up to well above
normal through next week.
&&
.AVIATION...
[Through 18Z Friday]
Showers and thunderstorms will remain possible at the Duval County
terminals and SGJ through around 21Z. We have included TEMPO
groups during that time period for JAX, CRG and SGJ for gusty
winds and MVFR conditions. Otherwise, MVFR ceilings will lift to
VFR by 23Z at the regional terminals. Outside of showers and
thunderstorms, gusty southwesterly surface winds will continue
through around 22Z, with sustained speeds around 15 knots and
occasional gusts of 25-30 knots. Surface winds will then shift to
westerly and will subside to 5-10 knots after 00Z. Surface winds
will shift to west-northwesterly towards sunrise on Friday, with
surface speeds increasing to 10-15 knots before 15Z, with gusts in
excess of 20 knots possible after 16Z Friday.
&&
.MARINE...
A cold front will exit the coastal waters tonight bringing an end
to showers and thunderstorms. Small craft advisory conditions for
the offshore waters continue through tonight with the frontal
passage. Breezy winds develop over the waters behind the front
potentially bringing another round of small craft advisory conditions
Friday night into Saturday. High pressure builds in over the
region from the Gulf of Mexico late Saturday into Sunday. Winds
subside Sunday. High pressure will shift to the northeast early
next week.
Rip Currents: Low risk of rips expected through the weekend with
the strong offshore flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 47 70 43 65 39 / 0 0 0 0 0
SSI 54 73 51 70 48 / 0 0 0 0 0
JAX 53 73 48 70 44 / 0 0 0 0 0
SGJ 55 73 53 72 48 / 20 0 0 0 0
GNV 51 71 48 70 43 / 0 0 0 0 0
OCF 51 72 49 71 43 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 5 AM EDT Friday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Special weather statement, Apr 7, 3:03 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
303 PM EDT Thu Apr 7 2022
FLZ024-124-125-225-425-071930-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Nassau FL-
Coastal Duval FL-
303 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of southern Nassau and
northern Duval Counties through 330 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bryceville, or 12 miles southwest of Callahan, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville International Arpt, Yulee, Cisco Gardens, Nassau
Village-Ratliff, Ratliff, Oceanway, Bryceville, Baldwin and
Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 8198 3046 8203 3047 8202 3063 8155
3042 8147
TIME...MOT...LOC 1903Z 257DEG 37KT 3041 8193
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
23Special weather statement, Apr 7, 3:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Thu Apr 7 2022
FLZ124-125-225-325-425-072000-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Nassau FL-Coastal Duval FL-
331 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of east central Nassau
and northeastern Duval Counties through 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jacksonville International Arpt, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Jacksonville International Arpt, Cisco Gardens,
Oceanway, Normandy, Little Talbot Island, Fort Caroline and
Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3027 8184 3047 8181 3065 8143 3041 8138
TIME...MOT...LOC 1931Z 247DEG 34KT 3044 8170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Apr 7, 3:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Thu Apr 7 2022
FLZ125-072015-
Coastal Duval FL-
357 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of east central Duval
County through 415 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Caroline, or near Arlington, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Craig Field, Little Talbot Island and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 8159 3040 8162 3049 8138 3034 8136
TIME...MOT...LOC 1956Z 246DEG 38KT 3039 8151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSLocal storm report, Apr 7, 4:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST MAYPORT 30.38N 81.42W
04/07/2022 M66 MPH DUVAL FL AWOS
AWOS STATION KNRB MAYPORT NAVAL STATION.
&&
PKLocal storm report, Apr 7, 4:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 PM EDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 SSW FORT CAROLINE 30.35N 81.51W
04/07/2022 E0.50 INCH DUVAL FL PUBLIC
&&
PKSpecial weather statement, Apr 7, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Thu Apr 7 2022
FLZ125-232-325-425-072045-
Western Clay FL-Western Duval FL-South Central Duval FL-
Coastal Duval FL-
421 PM EDT Thu Apr 7 2022
...A strong thunderstorm will impact portions of north central Clay
and central Duval Counties through 445 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, moving east at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Unf, Arlington, Neptune Beach, Ortega, Craig Field, San
Pablo, Little Talbot Island, Fort Caroline and Cecil Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3017 8190 3022 8202 3047 8140 3030 8138
TIME...MOT...LOC 2021Z 249DEG 31KT 3033 8159
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:48 AM EDT | Special Weather Statement | JAX | Hamilton | 57 min |
| Apr 7, 1:22 AM EDT | Special Weather Statement | JAX | Hamilton | 53 min |
| Apr 7, 1:37 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton | 38 min |
| Apr 7, 2:07 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Nassau | 23 min |
| Apr 7, 2:23 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Nassau | 37 min |
| Apr 7, 2:27 AM EDT | Tornado Warning | JAX | Nassau | 33 min |
| Apr 7, 2:35 AM EDT | Tornado Warning | JAX | Nassau | 25 min |
| Apr 7, 2:45 AM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 7, 2:49 AM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 41 min |
| Apr 7, 3:23 AM EDT | Special Weather Statement | JAX | Duval | 37 min |
| Apr 7, 3:29 AM EDT | Special Weather Statement | JAX | Nassau | 16 min |
| Apr 7, 3:47 AM EDT | Special Marine Warning | JAX | 28 min | |
| Apr 7, 3:49 AM EDT | Areal Flood Warning | JAX | Baker, Duval, Nassau | 3 hr |
| Apr 7, 3:50 AM EDT | Special Marine Warning | JAX | 8 min | |
| Apr 7, 4:02 AM EDT | Special Weather Statement | JAX | Duval | 28 min |
| Apr 7, 4:07 AM EDT | Special Marine Warning | JAX | 68 min | |
| Apr 7, 4:26 AM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 34 min |
| Apr 7, 5:02 AM EDT | Special Weather Statement | JAX | Nassau | 28 min |
| Apr 7, 5:10 AM EDT | Special Marine Warning | JAX | 35 min | |
| Apr 7, 7:04 AM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 26 min |
| Apr 7, 7:08 AM EDT | Tornado Warning | JAX | Saint Johns | 22 min |
| Apr 7, 7:22 AM EDT | Special Marine Warning | JAX | 53 min | |
| Apr 7, 7:56 AM EDT | Special Weather Statement | JAX | Alachua | 34 min |
| Apr 7, 8:07 AM EDT | Special Marine Warning | JAX | 23 min | |
| Apr 7, 8:14 AM EDT | Special Marine Warning | JAX | 61 min | |
| Apr 7, 8:31 AM EDT | Special Weather Statement | JAX | Alachua | 29 min |
| Apr 7, 8:47 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 28 min |
| Apr 7, 9:03 AM EDT | Special Weather Statement | JAX | Duval | 27 min |
| Apr 7, 9:07 AM EDT | Special Marine Warning | JAX | 23 min | |
| Apr 7, 9:08 AM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 7, 9:13 AM EDT | Special Weather Statement | JAX | Putnam | 32 min |
| Apr 7, 9:16 AM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Apr 7, 9:22 AM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 53 min |
| Apr 7, 9:36 AM EDT | Special Marine Warning | JAX | 54 min | |
| Apr 7, 9:42 AM EDT | Tornado Warning | JAX | Flagler, Putnam | 33 min |
| Apr 7, 9:45 AM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 7, 9:50 AM EDT | Special Weather Statement | JAX | Marion | 25 min |
| Apr 7, 10:05 AM EDT | Special Weather Statement | JAX | Marion | 25 min |
| Apr 7, 10:15 AM EDT | Severe Thunderstorm Warning | JAX | Flagler | 30 min |
| Apr 7, 10:20 AM EDT | Tornado Warning | JAX | Flagler | 25 min |
| Apr 7, 10:24 AM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 7, 10:39 AM EDT | Special Marine Warning | JAX | 36 min | |
| Apr 7, 11:45 AM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 7, 1:54 PM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
| Apr 7, 2:02 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 28 min |
| Apr 7, 2:03 PM EDT | Special Marine Warning | JAX | 57 min | |
| Apr 7, 2:18 PM EDT | Special Weather Statement | JAX | Putnam | 27 min |
| Apr 7, 2:24 PM EDT | Special Weather Statement | JAX | Nassau | 36 min |
| Apr 7, 2:27 PM EDT | Special Marine Warning | JAX | 63 min | |
| Apr 7, 2:34 PM EDT | Special Weather Statement | JAX | Saint Johns | 26 min |
| Apr 7, 2:53 PM EDT | Special Weather Statement | JAX | Nassau | 37 min |
| Apr 7, 2:55 PM EDT | Special Marine Warning | JAX | 65 min | |
| Apr 7, 3:03 PM EDT | Special Weather Statement | JAX | Nassau | 27 min |
| Apr 7, 3:10 PM EDT | Special Marine Warning | JAX | 65 min | |
| Apr 7, 3:31 PM EDT | Special Weather Statement | JAX | Duval | 29 min |
| Apr 7, 3:38 PM EDT | Special Marine Warning | JAX | 52 min | |
| Apr 7, 3:57 PM EDT | Special Weather Statement | JAX | Duval | 18 min |
| Apr 7, 3:59 PM EDT | Special Marine Warning | JAX | 46 min | |
| Apr 7, 4:18 PM EDT | Special Marine Warning | JAX | 42 min | |
| Apr 7, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 25 min |
| Apr 7, 4:40 PM EDT | Special Marine Warning | JAX | 65 min | |
| Apr 7, 4:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 30 min |
| Apr 7, 5:46 PM EDT | Special Marine Warning | JAX | 44 min | |
| Apr 7, 5:48 PM EDT | Special Marine Warning | JAX | 27 min | |
| Apr 7, 6:35 PM EDT | Special Marine Warning | JAX | 40 min | |
| Apr 7, 7:14 PM EDT | Special Marine Warning | JAX | 61 min | |
| Apr 6, 8:03 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 9 min |
| Apr 6, 9:16 PM EDT | Special Weather Statement | JAX | Jeff Davis | 44 min |
| Apr 6, 9:34 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 11 min |
| Apr 6, 9:43 PM EDT | Special Weather Statement | JAX | Coffee | 32 min |
| Apr 6, 10:40 PM EDT | Special Weather Statement | JAX | Clinch | 35 min |
| Apr 6, 10:45 PM EDT | Special Weather Statement | JAX | Atkinson | 30 min |
| Apr 6, 11:55 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 35 min |
| Apr 7, 12:23 AM EDT | Special Weather Statement | JAX | Clinch | 52 min |
| Apr 7, 12:35 AM EDT | Special Weather Statement | JAX | Appling, Bacon | 25 min |
| Apr 7, 1:06 AM EDT | Special Weather Statement | JAX | Wayne | 24 min |
| Apr 7, 1:55 AM EDT | Special Weather Statement | JAX | Brantley | 35 min |
| Apr 7, 3:00 AM EDT | Special Weather Statement | JAX | Glynn | 30 min |
| Apr 7, 3:14 AM EDT | Severe Thunderstorm Warning | JAX | Glynn | 31 min |
| Apr 7, 6:53 AM EDT | Special Weather Statement | JAX | Jeff Davis | 37 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.